Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2012, 2:34 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 2:34 PM EDT (18:34 UTC)
- Expired
- Jul 29, 2012, 3:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:55 PM EDT | TSTM WND DMG | 6 Nne Metter, GA | POWER LINE BLOWN DOWN NEAR ROSEMARY CHURCH RD AND SPELL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS52 KCHS 291834
SVRCHS
GAC031-043-291930-
/O.NEW.KCHS.SV.W.0183.120729T1834Z-120729T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 330 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...8 MILES NORTHWEST OF METTER...MOVING EAST AT
15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
METTER...PORTAL...PULASKI...WESTSIDE...HOPEULIKIT...STATESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3243 8219 3247 8219 3253 8215 3256 8209
3255 8203 3261 8201 3264 8190 3264 8180
3256 8170 3255 8169 3221 8178 3227 8188
3227 8192 3240 8222
TIME...MOT...LOC 1834Z 280DEG 14KT 3250 8212
$$
JAQ1 follow-up statement
419
WWUS52 KCHS 291912
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT SUN JUL 29 2012
GAC043-291922-
/O.CAN.KCHS.SV.W.0183.000000T0000Z-120729T1930Z/
CANDLER GA-
312 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY HAS BEEN
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3252 8196 3262 8197 3264 8188 3264 8180
3263 8180 3255 8169 3230 8175 3229 8177
3228 8187 3232 8193 3242 8191 3243 8194
3249 8197
TIME...MOT...LOC 1912Z 272DEG 15KT 3251 8173
$$
GAC031-291930-
/O.CON.KCHS.SV.W.0183.000000T0000Z-120729T1930Z/
BULLOCH GA-
312 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN BULLOCH COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR CLITO...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GEORGIA
SOUTHERN...HOPEULIKIT...MIDDLEGROUND...PORTAL...REGISTER...STATESBORO
AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3252 8196 3262 8197 3264 8188 3264 8180
3263 8180 3255 8169 3230 8175 3229 8177
3228 8187 3232 8193 3242 8191 3243 8194
3249 8197
TIME...MOT...LOC 1912Z 272DEG 15KT 3251 8173
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:28 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 29, 1:28 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 128 PM EDT SUN JUL 29 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY AFTERNOON UPDATE... BROAD CYCLONIC FLOW EVIDENT IN VISIBLE SATELLITE ACROSS GA/SC EARLY THIS AFTERNOON. TEMPS HAVE WARMED INTO THE LOWER 90S NEAR THE COAST WITH MID/UPPER 90S FARTHER INLAND WHILE DEWPOINTS REMAIN IN THE MID/UPPER 70S. TWEAKED DEWPOINTS UPWARD A DEGREE OR TWO FOR THE REMAINDER OF THE AFTERNOON AND ALSO BUMPED UP HIGH TEMPS A DEGREE ACROSS INTERIOR SOUTHEAST GA. SCATTERED SHOWERS AND ISOLATED TSTMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL AND EASTERN GA IN A REGION OF 8-8.5C LOW-LEVEL LAPSE RATES. COVERAGE AND INTENSITY EXPECTED TO INCREASE THROUGH THE REMAINDER OF THE AFTERNOON. LATEST MESOANALYSIS SHOWS 2000-3000 J/KG CAPE AND 800-1200 J/KG DCAPE OVER THE FORECAST AREA...WHICH SHOULD ALLOW FOR INTENSIFICATION OF STORM UPDRAFTS AND AN INCREASE IN SEVERE THUNDERSTORM POTENTIAL. LATE MORNING DISCUSSION... TODAY LOOKS LIKE ANOTHER POTENTIALLY ACTIVE DAY WITH SHOWERS AND TSTMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON INTO THE EVENING. A WEAK SHORTWAVE FEATURE IS EVIDENT ON WATER VAPOR IMAGERY ACROSS CENTRAL GA...ALSO COINCIDENT WITH A PATCH OF ALTOSTRATUS NEAR AUGUSTA. A MORE POTENT SHORTWAVE OVER EASTERN TENNESSEE IS PROGGED TO DROP SOUTHEAST TOWARD THE FORECAST AREA EARLY THIS EVENING. THE AIRMASS REMAINS QUITE MOIST AND LOW-LEVELS WILL WARM QUICKLY UNDER MOSTLY SUNNY SKIES. WE EXPECT HIGH TEMPS IN THE MIDDLE 90S TODAY. A MESOSCALE BOUNDARY OF SOME SORT IS NOW SHOWING UP ON VISIBLE SATELLITE VIA A LINE OF CUMULUS STRETCHING ALL THE WAY FROM FOLLY BEACH SC THROUGH SAVANNAH GA TOWARD THE NORTHERN GULF OF MEXICO. THE SEABREEZE WILL AGAIN COME INTO PLAY...PERHAPS AN HOUR OR TWO EARLIER THAN YESTERDAY GIVEN THE WEAKER WESTERLY FLOW. ALMOST ALL OF THE HIGH RESOLUTION MESOSCALE MODELS ARE INDICATING GOOD COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON THROUGH EARLY EVENING. WITH TWO SHORTWAVES POTENTIALLY AT PLAY AND A VERY MOIST LOW-LEVEL AIRMASS ALONG WITH NUMEROUS MESOSCALE BOUNDARIES WE ARE CONFIDENT IN ENOUGH PRECIP COVERAGE TO FORECAST LIKELY POPS FOR A FEW HOURS STRADDLING 6 PM. SEVERE TSTMS ARE AGAIN POSSIBLE...PRIMARY WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. MORNING SOUNDINGS SHOW MORE DRY AIR TODAY THAN YESTERDAY...ALTHOUGH THE MEAN FLOW IS ABOUT 15 KT TODAY VS 25 KT YESTERDAY. INHERITED SEVERE WX MENTION IN THE HAZARDOUS WEATHER OUTLOOK STILL LOOKS ADEQUATE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... BETWEEN 6 PM AND MIDNIGHT...THERE CERTAINLY COULD BE SOME STRONG STORMS DEVELOPING OVER INLAND ZONES AS THE MID LEVEL SHORT WAVE ARRIVES FROM THE NW AND INTERACTS WITH AIR MASSES UNTAPPED FROM THE NEARER-COASTAL CONVECTION FROM MID AFTERNOON. THE SEA BREEZE SHOULD ALSO BE WELL INLAND NEARING DUSK AND THIS COULD BOOST LOW LEVEL MOISTURE FLUX WITH AN INFUSION OF POOLED SURFACE DEW POINTS. THE SHORT WAVE WILL PROBABLY KEEP SCATTERED CONVECTION ROLLING... AT LEAST IN POCKETS...INTO THE OVERNIGHT AS IT PASSES OVER THE FORECAST AREA. WE MAINTAINED PERSISTENCE WITH 20-40 POPS THIS PERIOD. LOWS IN THE 70S. MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC PATTERN WILL CONTINUE TO FAVOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS EACH DAY. CONVECTION WILL LIKELY INITIATE ALONG THE SEA BREEZE ACROSS COASTAL COUNTIES WHILE ADDITIONAL DEVELOPMENT LIGHTS UP INLAND CLOSER TO THE INLAND TROUGH. AS THE AFTERNOON PROGRESSES... EXPECT CONVECTION COVERAGE TO INCREASE AS CELLS AND BOUNDARIES COLLIDE. MODERATE INSTABILITY AND AMPLE MOISTURE WILL RESIDE ACROSS THE AREA EACH AFTERNOON MAKING A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE. EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW TEMPERATURES GENERALLY IN THE LOWER TO MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT LEAST ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA BREEZE PROPAGATES INLAND. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS. TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... SIMILAR TO YESTERDAY IN SOME COASTAL AREAS...CONVECTION MAY POSE A THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND GUSTS. TSTMS FORECAST TO HAVE A SLOW GENERAL SEAWARD STEERING REGIME AGAIN TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE TO THE COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW 15 KT OR LESS AND SEAS 2-4 FT. ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JHP LONG TERM...JHP AVIATION...BDC MARINE...
Hazardous weather outlook, Jul 29, 2:14 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 214 PM EDT SUN JUL 29 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-301815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 214 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...ALONG WITH EXCESSIVE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. JRL
In the hours before
Local storm report, Jul 29, 9:33 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
933 AM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 ESE SKIDAWAY ISLAND 31.93N 81.04W
07/28/2012 CHATHAM GA EMERGENCY MNGR
CHATHAM COUNTY EMERGENCY MANAGER RELAYED A REPORT OF A
TREE DOWN ON A HOUSE ON HEMINGWAY DRIVE. TIME ESTIMATED
BY RADAR.
&&
EVENT NUMBER CHS1200554
BDCLocal storm report, Jul 29, 9:56 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 AM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 6 NE WANDO 33.00N 79.76W
07/28/2012 M8.00 INCH BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER MEASURED 8 INCHES OF RAIN OVER A THREE
HOUR PERIOD.
&&
EVENT NUMBER CHS1200555
JRLSpecial weather statement, Jul 29, 1:23 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SUN JUL 29 2012
GAZ087-088-291800-
JENKINS-SCREVEN-
123 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 200 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3276 8199 3281 8162 3258 8164 3259 8174
3263 8180 3265 8180 3265 8182 3266 8183
3262 8194 3263 8200
TIME...MOT...LOC 1723Z 271DEG 9KT 3269 8193
JAQLocal storm report, Jul 29, 2:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
07/29/2012 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA.
&&
EVENT NUMBER CHS1200556
DPBSpecial weather statement, Jul 29, 2:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012
GAZ114>116-138-291845-
EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
212 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND BRYAN COUNTIES THROUGH 245 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...ELLABELL...GROVELAND...LANIER AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8198 3220 8180 3215 8178 3222 8153
3222 8151 3218 8143 3197 8158
TIME...MOT...LOC 1812Z 285DEG 9KT 3214 8178
JAQLocal storm report, Jul 29, 2:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
07/29/2012 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA. A TREE
WAS ALSO REPORTED DOWN NEAR THE INTERSECTION OF SAVANNAH
HIGHWAY AND HOPE WELL ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200556
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:40 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jul 29, 1:23 PM EDT | Special Weather Statement | CHS | Jenkins | 37 min |
| Jul 29, 2:12 PM EDT | Special Weather Statement | CHS | Evans | 33 min |
| Jul 29, 3:06 PM EDT | Special Weather Statement | CHS | Bryan | 24 min |
| Jul 29, 3:12 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Screven | 63 min |
| Jul 29, 3:17 PM EDT | Special Weather Statement | CHS | Long | 28 min |
| Jul 29, 3:37 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 53 min |
| Jul 29, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 60 min |
| Jul 29, 3:59 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 4:06 PM EDT | Tornado Warning | CHS | Chatham | 19 min |
| Jul 29, 4:07 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 53 min |
| Jul 29, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh | 54 min |
| Jul 29, 5:13 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 5:16 PM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Jul 29, 5:33 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 57 min |
| Jul 29, 5:56 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 6:01 PM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Jul 29, 6:36 PM EDT | Special Weather Statement | CHS | McIntosh | 39 min |
| Jul 29, 6:49 PM EDT | Special Weather Statement | CHS | Liberty | 26 min |
| Jul 29, 7:11 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 29, 7:35 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Jul 29, 7:45 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans | 45 min |
| Jul 29, 7:57 PM EDT | Special Marine Warning | CHS | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.